Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 22, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 8, 2018, 5:20 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 5:20 PM EST (22:20 UTC)
- Expired
- Mar 9, 2018, 10:10 AM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
297 WHUS72 KKEY 082220 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 520 PM EST Thu Mar 8 2018 GMZ031>035-042>044-052>055-072>075-090630- /O.NEW.KKEY.SC.Y.0022.180308T2220Z-180309T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 520 PM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for all Keys coastal waters. * WINDS...Sustained northwest to north winds will increase to near 20 knots after midnight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
3 follow-up statements
926 WHUS72 KKEY 090306 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1006 PM EST Thu Mar 8 2018 GMZ031>035-042>044-052>055-072>075-091000- /O.CON.KKEY.SC.Y.0022.000000T0000Z-180309T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1006 PM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northwest to north winds near 20 knots will turn north. * WAVES/SEAS...Seas as high as 7 feet expected in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
150 WHUS72 KKEY 090913 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 413 AM EST Fri Mar 9 2018 GMZ031-032-035-091015- /O.CAN.KKEY.SC.Y.0022.000000T0000Z-180309T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 413 AM EST Fri Mar 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, however, northwest to north winds remain between 15 and 20 knots, so Small Craft will still need to exercise caution this morning. Winds will veer to between northeast and east and also decrease as Bay and nearshore waters let down this afternoon. $$ GMZ033-034-042>044-052>055-072>075-091600- /O.EXT.KKEY.SC.Y.0022.000000T0000Z-180309T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 413 AM EST Fri Mar 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...Northwest to north winds near 20 knots will continue through late morning, before veering to between northeast and east and decreasing to 10 to 15 knots in the afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in portions of the Gulf Stream, near 4 feet in Hawk Channel, and 5 feet in Rebecca Shoal and around the Dry Tortugas, will continue until late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
320 WHUS72 KKEY 091510 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1010 AM EST Fri Mar 9 2018 GMZ033-034-042>044-052>055-072>075-091615- /O.CAN.KKEY.SC.Y.0022.000000T0000Z-180309T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1010 AM EST Fri Mar 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of the Atlantic and offshore Gulf of Mexico. Be that as it may, small craft are urged to exercise caution today until winds decrease. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 2:06 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 8, 2:06 PM EST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Key West FL 206 PM EST Thu Mar 8 2018 .DISCUSSION... .CURRENTLY... KBYX detects no precipitation echoes. Skies over the island chain are partly cloudy. Winds over land are northwest to north near 15 mph. C-MAN winds, on average, are northwest to north at 15 to 20 knots. Temperatures are in the lower 70s. .SHORT TERM (Tonight through Saturday night)... An area of of high pressure will progress eastward along the northern Gulf coast tonight and Friday, before crossing North Florida Friday night. An Atlantic ridge of high pressure will extend across North Florida Saturday. This ridge of high pressure will shift southward down the Florida peninsula Saturday night. The chance of rain in the short term portion of the forecast will be highest Saturday night as low level winds veer to more of a southerly direction. && .LONG TERM (Sunday through Thursday)... An Atlantic ridge of high pressure over South Florida will retreat eastward Sunday. A cold front will progress southward down the Florida peninsula Sunday night. This cold front should pass through the Florida Keys Monday. A large area of high pressure over the north central United States will build southeastward down the Florida peninsula Monday night through Tuesday night. This area of high pressure will shift southward over the Southeastern United States Wednesday through Thursday. Rain chances in the long term portion of the forecast will be highest Sunday night and Monday ahead of and along the aforementioned cold front. && .MARINE... A Small Craft Advisory will be in effect for all Keys coastal waters tonight as sustained northwest to north winds increase to near 20 knots. A Small Craft Advisory will likely be required for all Keys coastal waters Friday morning. No advisories expected Friday afternoon through Sunday night. A Small Craft Advisory will likely be required for all Keys coastal waters Monday and Monday night. No advisories expected Tuesday and Tuesday night. && .AVIATION... Cloud coverage will decrease at EYW this evening. VFR conditions will return to both terminals tonight, with north winds between 10 and 12 knots, with increasing gusts to near 20 knots later tonight, mainly for MTH. && .CLIMATE... On this date in Florida Keys weather history, in 1899, the low temperature in Key West was 52 degrees. This set the daily record for minimum temperature measured in Key West on March 8th, a record which still stands 119 years later. Temperature records at Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 60 69 64 77 / 0 0 0 20 Marathon 57 69 64 79 / 0 0 0 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....KN Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 8, 1:50 PM EST, 3 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 150 PM EST Thu Mar 8 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 150 PM EST Thu Mar 8 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory will be in effect for all Keys coastal waters as sustained northwest to north winds increase to near 20 knots. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be required for all Keys coastal waters Friday morning. No hazardous weather is expected at this time for Friday afternoon through Saturday. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Saturday night through Sunday night. The primary thunderstorm hazard will be cloud to surface lightning strikes. A Small Craft Advisory will likely be required for all Keys coastal waters Monday and Monday night. No hazardous weather is expected at this time for Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:03 AM EST | Small Craft Advisory | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.